Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 332, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 14, 2005, 10:50 PM CDT for Dawson County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2005, 10:50 PM CDT (03:50 UTC)
- Expired
- Sep 14, 2005, 11:04 PM CDT
- In force
- 14 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Dawson County, TX
The radar
The Lubbock radar (KLBB), 81 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2092 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 150351 SVRMAF TXC115-150415- /O.NEW.KMAF.SV.W.0332.050915T0350Z-050915T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1050 PM CDT WED SEP 14 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL DAWSON COUNTY IN WEST TEXAS * UNTIL 1115 PM CDT * AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL DAWSON COUNTY...OR ABOUT 13 MILES NORTH OF LAMESA... MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... NORTHEASTERN DAWSON COUNTY...INCLUDING AREAS ALONG U.S. 87 FROM FM 1210 NORTH TO THE LYNN DAWSON COUNTY LINE AT ODONNELL. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3296 10202 3285 10194 3296 10174 $$
1 follow-up statement
000 WWUS54 KMAF 150404 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1103 PM CDT WED SEP 14 2005 TXC115-150413- /O.CAN.KMAF.SV.W.0332.000000T0000Z-050915T0415Z/ DAWSON- 1103 PM CDT WED SEP 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DAWSON COUNTY IS CANCELLED... AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS...ESPECIALLY ALONG U.S. 87 NEAR ODONNELL. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3296 10202 3285 10194 3296 10174 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 2:53 PM CDT, 7 hours 57 minutes earlier.
Area forecast discussion, Sep 14, 2:53 PM CDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 253 PM CDT WED SEP 14 2005 .SHORT TERM... 14/18Z SURFACE OBS INDICATE A WEAK DRYLINE FROM THE NORTHERN DAVIS MOUNTAINS INTO THE NORTHERN PERMIAN BASIN. DEWPOINTS WEST OF THE DRYLINE ARE GENERALLY IN THE 40S F WHILE READINGS EAST OF THE DRYLINE IN THE FAR EASTERN CWA ARE IN THE UPPER 60S F. THUNDERSTORMS HAVE ALREADY INITIATED OVER THE DAVIS MOUNTAINS... WITH THE CU FIELD SHOWING SIGNS OF ORGANIZING ALONG THE DRYLINE. SEVERE STORMS WILL BE THE MAIN CONCERN FOR TONIGHT WITH THE FOCUS OVER THE WESTERN LOW ROLLING PLAINS WHERE ROUGHLY THE NORTHERN HALF OF SCURRY COUNTY IS OUTLOOKED FOR A MODERATE RISK. A SLIGHT RISK EXISTS ACROSS THE NORTHERN PERMIAN BASIN AND THE REMAINDER OF THE WESTERN LOW ROLLING PLAINS. STORM DEVELOPMENT ALONG THE DRYLINE IS EXPECTED WITH THE COMBINATION OF AFTERNOON HEATING...LOW LEVEL MOISTURE...STEEPENING LAPSE RATES AND THE APPROACH OF A MID-LEVEL SHORTWAVE TROUGH. A FEW SUPERCELLS WILL BE POSSIBLE IN THIS ENVIRONMENT...PARTICULARLY OVER THE WESTERN LOW ROLLING PLAINS WHERE THE BEST LOW-LEVEL MOISTURE AND BACKING SURFACE WINDS WILL RESIDE. SUPERCELLS WILL ALSO BE POSSIBLE OVER THE LOWER TRANS PECOS WHERE A WEAK SURFACE LOW NEAR KINK WILL TEND TO KEEP MOISTURE/SOUTHEASTERLY LOW-LEVEL WINDS IN PLACE. WE WILL CONTINUE TO MENTION SEVERE THUNDERSTORMS IN THE UPCOMING FORECAST PER SPC AREAL OUTLINES OVER THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. WE WILL ALSO MENTION STRONG TO POSSIBLY SEVERE STORMS OVER MUCH OF THE REMAINDER OF SOUTHWEST TEXAS AND THE PLAINS OF FAR SOUTHEASTERN NEW MEXICO IN THE HWO. .LONG TERM... THE SURFACE FRONT WILL HANG OUT IN OUR CWA FOR A COUPLE OF DAYS...ORIENTED ROUGHLY ALONG A NE TO SW DIAGONAL LINE ACROSS THE PERMIAN BASIN BACK INTO THE DAVIS MOUNTAINS. FOR THURSDAY...THIS WILL GIVE US ANOTHER CHANCE AT SOME WIDELY SCATTERED PRECIP...ESPECIALLY IN THE NORTHERN AND NORTHEASTERN COUNTIES. SURFACE CONVERGENCE ALONG THIS FRONT WILL ALSO AID SOME SHOWER/THUNDERSTORM DEVELOPMENTS IN THE AFOREMENTIONED LOCALES. MARGINAL INSTABILITY WILL CONTINUE TO BE PRESENT IN THE AREA SO ANY THUNDERSTORM DEVELOPMENTS COULD LEAN ON THE STRONG TO SEVERE SIDE. WILL CONTINUE TO MENTION HAIL AND DAMAGING WIND POSSIBILITY IN HWO. WITH PWS STILL IN THE 1.50 INCH ARENA...CANT RULE OUT THE POSSIBILITY OF FLASH FLOODING WITH LOCALLY HEAVY DOWNPOURS ESPECIALLY IN LOW LYING AREAS. AFTER THURSDAY...HIGH PRESSURE WILL BEGIN BUILDING BACK INTO THE REGION AGAIN THROUGH THE WEEKEND WITH THE CENTER LOCATED ROUGHLY OVER THE BIG BEND REGION. THIS WILL ALLOW SEVERAL WEAK DISTURBANCES TO ROTATE THROUGH THE CWA FROM OLD MEXICO AND SETTING UP THE FAMILIAR PATTERN OF ISOLATED SHOWERS IN THE MOUNTAIN AREAS WITH UPPER LEVEL WESTERLY FLOW. THIS UPPER LEVEL RIDGE WILL CONTINUE TO STRENGTHEN AND BY EARLY TO MID WORK WEEK THE CENTER WILL BE LOCATED ROUGHLY OVER THE ARKLATX REGION. THIS WILL AID IN PULLING IN MOISTURE FROM THE GULF AND CONTINUING THE POSSIBILITY OF SHOWERS IN THE DAVIS MOUNTAINS WITH A MORE SOUTHEASTERLY FLOW FORCING THE MOISTURE UPSLOPE. THIS STRENGTHENING RIDGE...HOWEVER...COULD KEEP THE NORTHERN PARTS OF THE CWA A LITTLE DRIER DEPENDING ON HOW ROBUST IT BECOMES. IF IT DEVELOPS AS THE GFS/NAM ARE ADVERTISING...IT WILL KEEP THE UPPER LEVEL DISTURBANCES ROTATING WELL TO THE NORTH OF THE AREA. BUT....THIS MORNINGS RUN OF THE DGEX SHOWS A FLATTER UPPER RIDGE PATTERN WHICH WOULD ALLOW THESE DISTURBANCES TO MIGRATE AROUND A LITTLE FURTHER SOUTH...THEREFORE WARRANTING HIGHER POPS IN THE NORTHERN FRINGES OF THE CWA. AFTERNOON HIGHS WILL CONTINUE TO BE WARM WITH MANY LOCATIONS IN THE LOWE 90S. MODEL GUIDANCE SEEMS A LITTLE WARM WITH OVERNIGHT LOWS...SO WILL LIKELY LOWER THOSE SLIGHTLY FROM WHAT GUIDANCE SHOWS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 88 67 90 / 30 10 10 10 CARLSBAD NM 62 91 62 91 / 0 10 0 10 DRYDEN TX 72 95 69 92 / 10 10 10 10 FORT STOCKTON TX 69 92 70 90 / 30 10 10 10 GUADALUPE PASS TX 62 88 63 87 / 10 10 10 10 HOBBS NM 64 89 58 90 / 0 0 0 10 MARFA TX 56 87 60 88 / 30 10 10 10 MIDLAND INTL AIRPORT TX 69 90 68 90 / 30 10 10 10 ODESSA TX 68 90 68 90 / 30 10 10 10 WINK TX 70 98 72 95 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/75
Hazardous weather outlook, Sep 14, 8:38 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 838 PM CDT WED SEP 14 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-160145- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 838 PM CDT WED SEP 14 2005 /738 PM MDT WED SEP 14 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS WEST TEXAS...EAST OF A SEMINOLE TO LAJITAS LINE TONIGHT. A FEW OF THESE STORMS MAY CONTAIN STRONG WINDS...SMALL HAIL...AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON THURSDAY ACROSS MUCH OF THE PERMIAN BASIN AND INTO THE DAVIS MOUNTAINS. A FEW OF THESE STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. BRIEF HEAVY RAINFALL MAY RESULT IN THE POSSIBILITY OF FLASH FLOODING IN ARROYOS...DRAWS...LOW WATER CROSSINGS AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 14, 6:55 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 655 PM CDT WED SEP 14 2005 TXZ081-150100- BIG BEND AREA- 659 PM CDT WED SEP 14 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF TERLINGUA RANCH LODGE AT 655 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH...BRIEF HEAVY RAIN...DEADLY CLOUD TO GROUND LIGHTNING AND SMALL HAIL. TERLINGUA RANCH...HIGHWAY 118 WEST OF TERLINGUA RANCH AND HIGHWAY 385 NEAR PERSIMMON GAP ARE IN THE PATH OF THIS STORM.
Special weather statement, Sep 14, 8:30 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 830 PM CDT WED SEP 14 2005 TXZ047-048-052-053-150230- BORDEN-HOWARD-MITCHELL-SCURRY- 830 PM CDT WED SEP 14 2005 ...TORNADO WATCH CLEARED FOR THE WESTERN LOW ROLLING PLAINS... THE NATIONAL WEATHER SERVICE HAS CLEARED THE FOLLOWING COUNTIES FROM TORNADO WATCH 790... IN WEST TEXAS... BORDEN...HOWARD...MITCHELL...AND SCURRY. TORNADO WATCH 790 IS NO LONGER IN EFFECT FOR THESE COUNTIES. 70
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:30 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
| Sep 14, 8:11 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 22 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.